zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Invariants of real symplectic 4-manifolds and lower bounds in real enumerative geometry. (English) Zbl 1082.14052
This outstanding work opens a new direction in the enumerative geometry: the author discovers an enumerative invariant of real rational pseudo-holomorphic curves on real rational symplectic four-folds, which is a real analogue of the Gromov-Witten invariants. Namely, given a real rational symplectic four-fold $X$ with a generic tame real almost complex structure $J$, an ample class $d\in H_2(X)$, and a generic equivariant configuration $x$ of $c_1(X)\cdot d-1$ points in $X$, the set of real rational pseudo-holomorphic curves in $X$, realizing the class $d$ and passing through the configuration $x$, is finite; counting these curves $C$ with weights $(-1)^{s(C)}$, where $s(C)$ is the number of real isolated nodes of $C$ (i.e., locally given by $x^2+y^2=0$), one obtains the number $\chi$. The main theorem states that $\chi$ does not depend neither on the choice of $J$, nor on the choice of $x$, but only on $X$, $d$, the number of real points in $x$, and their distribution among the connected components of $X({\Bbb R})$. In particular, this theorem covers the case of real generic del Pezzo surfaces and rational algebraic curves in them. The absolute value of $\chi$ provides a uniform lower bound for the number of real rational pseudo-holomorphic curves in $X$ homologous to $d$ and passing through any generic equivariant configuration of $c_1(X)\cdot d-1$ points, whereas an upper bound is given by the corresponding Gromov-Witten invariant. The author shows that it is non-trivial, i.e., does not vanish identically, and establishes relations between invariants, corresponding to configurations, containing different amounts of real points. Reviewer’s remark. {\it G. Mikhalkin} [C. R., Math., Acad. Sci. Paris 336, No. 8, 629--634 (2003; Zbl 1027.14026)], {\it I. Itenberg, V. Kharlamov}, and the reviewer [Int. Math. Res. Not. 2003, No.49, 2639--2653 (2003; Zbl 1083.14523)] have shown that the new invariant is always positive for totally real configurations in real toric del Pezzo surfaces, which, in particular, implies that for any such surface $X$, and ample class $d\in H_2(X)$, through any generic configuration of $c_1(X)\cdot d-1$ generic real points in $X$ one can trace a real rational curve.

14N10Enumerative problems (algebraic geometry)
14N35Gromov-Witten invariants, quantum cohomology, etc.
53D05Symplectic manifolds, general
53D45Gromov-Witten invariants, quantum cohomology, Frobenius manifolds
14P05Real algebraic sets
Full Text: DOI arXiv
[1] Audin, M., Lafontaine, J. (eds.): Holomorphic curves in symplectic geometry. Progress in Mathematics, vol. 117. Basel: Birkhäuser Verlag 1994 · Zbl 0802.53001
[2] Degtyarev, A.I., Kharlamov, V.M.: Topological properties of real algebraic varieties: Rokhlin’s way. Russ. Math. Surv. 55, 735--814 (2000) · Zbl 1014.14030 · doi:10.1070/RM2000v055n04ABEH000315
[3] Gromov, M.: Pseudoholomorphic curves in symplectic manifolds. Invent. Math. 82, 307--347 (1985) · Zbl 0592.53025 · doi:10.1007/BF01388806
[4] Hofer, H., Lizan, V., Sikorav, J.-C.: On genericity for holomorphic curves in four-dimensional almost-complex manifolds. J. Geom. Anal. 7, 149--159 (1997) · Zbl 0911.53014
[5] Itenberg, I., Kharlamov, V., Shustin, E.: Welschinger invariant and enumeration of real rational curves. Int. Math. Res. Not. 49, 2639--2653 (2003) · Zbl 1083.14523 · doi:10.1155/S1073792803131352
[6] Itenberg, I., Kharlamov, V., Shustin, E.: Logarithmic equivalence of Welschinger and Gromov-Witten invariants. Usp. Mat. Nauk 59, 85--110 (2004) · Zbl 1086.14047
[7] Ivashkovich, S., Shevchishin, V.: Structure of the moduli space in a neighborhood of a cusp-curve and meromorphic hulls. Invent. Math. 136, 571--602 (1999) · Zbl 0930.32017 · doi:10.1007/s002220050319
[8] Kontsevich, M., Manin, Y.: Gromov-Witten classes, quantum cohomology, and enumerative geometry. Commun. Math. Phys. 164, 525--562 (1994) · Zbl 0853.14020 · doi:10.1007/BF02101490
[9] McDuff, D., Salamon, D.: J-holomorphic curves and symplectic topology. American Mathematical Society Colloquium Publications, vol. 52. Providence, RI: Am. Math. Soc. 2004 · Zbl 1064.53051
[10] Mikhalkin, G.: Counting curves via lattice paths in polygons. C. R. Math. Acad. Sci., Paris 336, 629--634 (2003) · Zbl 1027.14026
[11] Ruan, Y., Tian, G.: A mathematical theory of quantum cohomology. J. Differ. Geom. 42, 259--367 (1995) · Zbl 0860.58005
[12] Shevchishin, V.V.: Pseudoholomorphic curves and the symplectic isotopy problem. Preprint math.SG/0010262, 2000. Habilitation thesis at Ruhr-University, Bochum, Germany
[13] Shustin, E.: A tropical calculation of the Welschinger invariants of real toric Del Pezzo surfaces. Preprint Math.AG/0406099, 2004 · Zbl 1118.14059
[14] Sikorav, J.-C.: The gluing construction for normally generic J-holomorphic curves. In: Symplectic and contact topology: interactions and perspectives (Toronto, ON/Montreal, QC, 2001). Fields Inst. Commun., vol. 35, pp. 175--199. Providence, RI: Am. Math. Soc. 2003
[15] Smale, S.: An infinite dimensional version of Sard’s theorem. Am. J. Math. 87, 861--866 (1965) · Zbl 0143.35301 · doi:10.2307/2373250
[16] Sottile, F.: Enumerative real algebraic geometry. In: Algorithmic and quantitative real algebraic geometry (Piscataway, NJ, 2001). DIMACS Ser. Discrete Math. Theoret. Comput. Sci., vol. 60, pp. 139--179. Providence, RI: Am. Math. Soc. 2003 · Zbl 1081.14080
[17] Welschinger, J.-Y.: Invariants of real rational symplectic 4-manifolds and lower bounds in real enumerative geometry. C. R. Acad. Sci. Paris Sér. I Math. 336, 341--344 (2003) · Zbl 1042.57018
[18] Welschinger, J.-Y.: Spinor states of real rational curves in real algebraic convex 3-manifolds and enumerative invariants. Duke Math. J. 127, 89--121 (2005) · Zbl 1084.14056 · doi:10.1215/S0012-7094-04-12713-7
[19] Witten, E.: Two-dimensional gravity and intersection theory on moduli space. In: Surveys in differential geometry (Cambridge, MA, 1990), pp. 243--310. Bethlehem, PA: Lehigh Univ. 1991 · Zbl 0757.53049